Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2018, 5:41 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 5:41 PM MDT (23:41 UTC)
- Expired
- May 10, 2018, 6:10 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Box Butte County, NE, Morrill County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WUUS55 KCYS 102341
SVRCYS
NEC013-123-110030-
/O.NEW.KCYS.SV.W.0005.180510T2341Z-180511T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
541 PM MDT THU MAY 10 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Box Butte County in the Panhandle of Nebraska...
Northeastern Morrill County in the Panhandle of Nebraska...
* Until 630 PM MDT
* At 540 PM MDT, a severe thunderstorm was located 15 miles northeast
of The Intersection Of Highway 385 And 92, or 22 miles south of
Alliance, moving northeast at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Box Butte and northeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 4164 10288 4188 10301 4208 10271 4207 10270
4201 10270 4200 10267 4179 10268 4174 10266
4174 10264 4160 10263
TIME...MOT...LOC 2340Z 237DEG 27KT 4178 10281
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
Hammer2 follow-up statements
559
WWUS55 KCYS 102354
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
554 PM MDT THU MAY 10 2018
NEC013-123-110030-
/O.CON.KCYS.SV.W.0005.000000T0000Z-180511T0030Z/
Box Butte NE-Morrill NE-
554 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BOX BUTTE AND NORTHEASTERN MORRILL COUNTIES...
At 554 PM MDT, a severe thunderstorm was located 15 miles south of
Antioch, or 20 miles southeast of Alliance, moving northeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Box Butte and northeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 4164 10288 4188 10301 4208 10271 4207 10270
4201 10270 4200 10267 4179 10268 4174 10266
4174 10264 4160 10263
TIME...MOT...LOC 2354Z 236DEG 28KT 4185 10267
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Hammer258
WWUS55 KCYS 110010
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
610 PM MDT THU MAY 10 2018
NEC013-123-110020-
/O.CAN.KCYS.SV.W.0005.000000T0000Z-180511T0030Z/
Box Butte NE-Morrill NE-
610 PM MDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4164 10288 4188 10301 4208 10271 4207 10270
4201 10270 4200 10267 4179 10268 4174 10266
4174 10264 4160 10263
TIME...MOT...LOC 0010Z 237DEG 27KT 4192 10253
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:16 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 10, 2:16 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 216 PM MDT Thu May 10 2018 .SHORT TERM...(This evening through Saturday) Issued at 215 PM MDT Thu May 10 2018 Storms gradually increasing over se Wy this afternoon and expect this trend to continue as the moves east and northeast over the plains into the Nebraska Panhandle through early this evening. A few severe storms likely with large hail and strong winds the main threat as LCLs will be somewhat high. Severe storms should exit east of the CWA early this evening but some remaining weaker activity expected over northwest parts of the CWA through this evening. Friday and Friday night should see showers and a few storms spread back across the CWA in a favorable overrunning setup with the surface front just south of the CWA underneath somewhat diffluent upper flow on the east side of an upper low over Nevada. A few stronger storms possible Friday afternoon mainly near the Colorado border especially if the front creeps back north a bit. An upper shortwave will lift north across the CWA Friday night so activity looks to be reduced over the CWA Saturday with weak subsidence increasing in the wake of the wave. .LONG TERM...(Saturday night through Thursday) Issued at 215 PM MDT Thu May 10 2018 Unsettled conditions will hold over the CWA into Tuesday as the upper low over the western CONUS moves very little while slowly filling. Impulses rotating around the low will bring scattered showers and tstms at times to the CWA through much of the period but with gradually lesser coverage as the low weakens. Temperatures near seasonal averages through Monday then nudging back up by midweek. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1153 AM MDT Thu May 10 2018 Thunderstorms will develop over the higher terrain of southeast WY by 20z this afternoon, likely increasing in coverage and intensity as they track across the high plains of southeast Wyoming, and the western Nebraska Panhandle. Severe thunderstorms are expected with potential for hail (surface & aloft), along with gusty and erratic surface winds. Considerable wind shear will exist today. We expect a few non-severe storms over western areas as well. While VFR will generally be the rule through this afternoon, brief MVFR ceilings/ visibilities could accompany thunderstorms. Showers and storms are expected to decrease in coverage overnight, but could linger a bit into the night. Patchy fog and IFR ceilings will develop over much of the western NE Panhandle tonight. && .FIRE WEATHER... Issued at 215 PM MDT Thu May 10 2018 Fire weather concerns are expected to remain quite low through the weekend. Scattered showers and thunderstorms will move across the area into this evening with a few severe storms possible mainly over far southeast Wyoming into the Nebraska Panhandle. Mild and unsettled weather will then set up over the area Friday through the weekend with wetting rains likely over many areas. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...CLH FIRE WEATHER...RE
Hazardous weather outlook, May 10, 5:23 AM MDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 523 AM MDT Thu May 10 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 111130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for western Nebraska and southeast Wyoming along and east of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some thunderstorms becoming severe this afternoon through this evening. These thunderstorms may contain large hail, damaging winds, and frequent lightning. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. Some strong thunderstorms are possible Friday afternoon and evening along the Interstate 80 corridor. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service in Cheyenne this afternoon and this evening. WYZ103>105-109>116-111130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming, mainly west of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some strong thunderstorms possible by early to mid afternoon. Small hail, gusty winds, and frequent lightning will be the primary threats with these thunderstorms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. .Spotter information statement... Spotters activation is unlikely at this time for areas west of Interstate 25.
In the hours before
Local storm report, May 10, 4:46 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 17 E HARRISBURG 41.55N 103.41W
05/10/2018 M1.50 INCH BANNER NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 10, 5:02 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 6 N DALTON 41.49N 102.97W
05/10/2018 E60 MPH MORRILL NE EMERGENCY MNGR
REPORTED ALONG HWY 385
&&
BCHAPMANLocal storm report, May 10, 5:08 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 7 SSW BRIDGEPORT 41.57N 103.15W
05/10/2018 E60 MPH MORRILL NE TRAINED SPOTTER
ESTIMATED TO HAVE BEEN 50 TO 60 MPH.
&&
BCHAPMANLocal storm report, May 10, 5:12 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 4 NW BRIDGEPORT 41.71N 103.15W
05/10/2018 E0.25 INCH MORRILL NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 10, 5:15 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 5 S BRIDGEPORT 41.59N 103.10W
05/10/2018 E0.25 INCH MORRILL NE TRAINED SPOTTER
HAIL COVERS THE GROUND. VERY SRTONG WINDS 50 TO 60 MPH
ESTIMATED.
&&
BCHAPMANLocal storm report, May 10, 5:36 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BROADWATER 41.60N 102.85W
05/10/2018 MORRILL NE TRAINED SPOTTER
TWO LARGE TREES DOWN. ONE FELL ON A PICKUP TRUCK, ANOTHER
IS BLOCKING THE ROAD.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:55 PM MDT | Special Weather Statement | CYS | Dawes | 50 min |
| May 10, 4:09 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| May 10, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 42 min |
| May 10, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 27 min |
| May 10, 5:13 PM MDT | Tornado Warning | CYS | Morrill | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.